Express Chemist Online Pharmacy
    Paracetamol FAQs - Buy Online from Express Chemist UK Pharmacy
    
My Orders  |  Site Map
Main Menu > Pharmacy Medicines > NSAIDs > Paracetamol > Paracetamol FAQs

Paracetamol FAQs

Paracetamol FAQs

What is Paracetamol?

Paracetamol is an analgesic (pain killer) and a antipyretic (temperature reducer). It can be used for the relief of mild to moderate pain such as headaches, sprains, toothache and to relieve the symptoms of cold and flu such as fever. Paracetamol is sold under many different brand names which are given to the medicine by the manufacturer. Paracetamol is also sometimes mixed to form some well known preparations, such as:
  • Co-codamol: Paracetamol and Codeine.
  • Co-dydramol: Paracetamol and Dihydrocodeine.
It is also commonly mixed with decongestants in many cold and flu remedies.

How does Paracetamol work?

When the body has an illness or injury, chemicals called prostagaldins are released into the body. Paracetamol works by blocking the production of prostagladins, resulting in the body being less aware of pain or injury. Paracetamol reduces a fever by targeting the part of the brain which deals with temperature control.

Can children take Paracetamol?

Paracetamol can be taken by children from the age of 3 months and over and shouldn't be taken by children under that age unless advised by a GP. Remember to give your child a paracetamol medicine which is specifically made for their age groups as the amount of paracetamol contained in a preparation will differ from those of adults.

Can I take Paracetamol if I am pregnant or breast feeding?

Paracetamol has been used by many women throughout their stages of pregnancies to reduce temperatures and for relieve pain. So far no significant evidence has been found to show that taking paracetamol whilst you are pregnant is harmful.

If you are breast feeding and need pain relief, paracetamol is considered the better analgesic option for use during this time. This is because only a small amount of the drug is passed through the milk and is unlikely to have any affect on the baby.

As with all medicines during pregnancy & breast feeding, you should consult your pharmacist or doctor before using it.

Should I be cautious when taking Paracetamol?

Paracetamol should be used with caution in the follow cases:
  • Those with liver problems.
  • Those with kidney problems.
  • Those with alcohol dependence.
You should never exceed the stated dose on the packaging and paracetamol shouldn't be taken with any other medicines that contain paracetamol.

Does Paracetamol have any side effects?

Side effects with paracetamol are very rare. In the unlikely event symptoms are experienced as a result of taking paracetamol, it may cause:
  • A rash.
  • Blood disorders.
  • Liver/Kidney damage when taken in high doses.
Paracetamol taken at the recommended dose does not effect your ability to drive or operate heavy machinery. Paracetamol can be taken with food and moderate alcohol.

Will taking Paracetamol interfere with my other medication?

Paracetamol doesn't interact with many medicines. However, it can be a problem for those who take blood thinning medication along side prolonged and regular doses of paracetamol. If you are on any prescribed or bought medication and you are worried about taking paracetamol alongside it, contact your GP.

What do I do if I miss a dose or take an extra dose?

- If you missed a dose under two hours before you're due to take the next dose, take the missed dose then and wait 4 hours until you take your next dose.
- If your missed dose is more than 2 hours late then ignore that dose and wait until your next dose is due.
- There is no need to take more than 8 tablets in a 24hr period. If you are worried that you have taken over the recommended dose or are feeling unwell after taking paracetamol contact your GP immediately or contact A&E.
 
Return to the Paracetamol page
Return to the Express Chemist main page


Can't find what you are looking for? Search this site:
Paracetamol FAQs - Buy Online from Express Chemist UK Pharmacy

New Products

 Vitabiotics
 Beaming Baby
 Nelsons
 Baylis and Harding
 Jungle Formula

Sweating

 Odaban
 Driclor
 Anhydrol Forte
 Perspirex

Coughs & Colds

 Lemsip
 Beechams
 Tixylix
 Vicks
 Benylin

Hair Loss

 Regaine
 Alpecin
 Florisene
 Nourkrin

Weight Loss

 Alli
 Adios
 Zotrim

Antifungals

 Canesten
 Daktacort
 Daktarin
 Lamisil
 Mycota
 Curanail

Pain Relief

 Nurofen
 Solpadeine
 Calpol
 Anadin

Stop Smoking

 Niquitin Minis
 Nicorette
 Nicotinell
 Niquitin
 Crafe Away

Skin Conditions

 Exorex
 Eumovate
 Epaderm
 EMLA Cream
 Bio-Oil

Top Brands

 Imodium
 Infacol
 Metanium
 Zovirax
 Anusol
 Germoloids
 Phenergan
 Stud 100






Quinoderm
Treat Acne - from 2.19!


Salcura

A. Vogel


La Roche-Posay
Buy 3 or more save 10%


Express Chemist Value




Credit Cards Accepted

We are a responsible online chemist and offer an efficient, confidential service. All of our items are delivered in plain, sealed boxes or padded envelopes, with no advertising outside whatsoever.

Favourites: AlliAlpecinCanestenCuranailFreedermGlucosamineImodiumInfacolNicoretteNiquitinRegaineZoviraxmore...

Links: vision3k

© Paydens Ltd T/A Express Chemist 2015. Unauthorised use of images and text contained within this site is prohibited. Though we are an online pharmacy, information contained on this web site is not intended to replace discussions with a healthcare professional such as your doctor or a pharmacist. Always read the label and all product packaging before use.